Viewing 1 post (of 1 total)
  • Author
    Posts
  • #43088
    Anonymous
    Inactive

    Hello –
    I’m in my early 30’s and I had to move back in with my parents because of a bad relationship which ruined my career/school plans. I don’t have any children but I’m currently at home trying to figure out my future. It’s difficult at this age, and especially hard for me to deal with a long distance boyfriend calling me every day, and also just the tension of living with my parents. I started getting migraines in 2004. I also developed stomach/digestive issues around that time. I had a lot of stress and repressed emotions from my relationship and being in a strange city.

    I went to the doctor a couple times for the migraine and had two different prescriptions which I couldn’t stand since they made me nauseous. So dealing with daily headaches became the norm for me and changed my lifestyle dramatically to the point where I was staying indoors almost every day. One day my mother, who takes hydrocodone apap (I think its 10mg) for severe rheumatoid arthritis, said “Why don’t you take one of my pills?” At first I refused. She had offered once before and I tried half and threw up. But this time I took one and I felt a lot better.

    She gave me one more and I split it in half that first week and didn’t use it until a couple weeks later for some reason I took the half. I don’t remember how it got to 1/2 every 2 days but that’s what happened. I didn’t want my mother to know that I started taking them. I hadn’t even told her about my success with the first pill. From then on which has been about a year or so, I have been going into her room and taking one from the bottle on her dresser every day. Then it got to the point where I’d take a pill from her room in the morning, cut it in half, eat half in the morning. About 3-4 hours later I’d have the other half. Then I’d go back into her room again and get another one or two and cut them in half ….

    So the most I ever took was 4 in one day. I only did that for 2 days. During that day, I noticed her prescription was getting low and I didn’t want her to notice that I was taking them, so I didn’t have any for a day or two. It was a sudden stop, so I did experience withdrawal, but got right back on the my 2 a day 3 days later.

    Then she got the prescription filled and I couldn’t believe my relief. I thought to myself, “Well, I won’t take as many from now on.” and justified taking the pills again every day. So I tapered it off to at least 2 a day. Usually 2.5 or 3 in the past 3 weeks or so.

    During the time I was taking them, I felt very good. My anxiety about the relationship was calmed. My creativity was heightened. I felt able to “cope” with the migraines, and the length and severity of the migraines decreased drastically. I did begin to notice that I had “rebound” headaches a few times, if I took more than 2 a day. But this only happened about 2-3 days. Otherwise, taking 2 pills a day was great for me.

    About 36 hours ago, I took my last pill. (Not because I wanted to. My mother’s prescription is running out again.) Yesterday, all day I grappled with going into her room and having the nerve to take one of the 4 remaining pills, even though I’m sure she would notice the missing pill. I took the pill at one point, and then chickened out about it and put it back. So I didn’t have a pill all day yesterday.

    Today I woke up and obviously haven’t had one either. My mother takes about 2 a day as far as I know, so we’ve been (unknown to my mother) “sharing” the prescription, and I don’t think the doctor or my mother have noticed because it always seems to run out on time.

    I’m not feeling too well. So I was wondering what anyone has to say about any of this. I don’t know if I should just try to take this as a cold turkey detox and quit altogether, but I will miss not having migraines daily. I’m sure there will be more pills available within 24-36 hours when my mother fills her prescription. I guess I also just need some support right now, because although my dosage wasn’t very high, I am suffering a bit right now with diarrhea, cramps, chills, irritability, anxiety, sleeplessness, restless legs, heartburn…:c016:

    Thanks.

Viewing 1 post (of 1 total)
  • You must be logged in to reply to this topic.